Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 11:05 PM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 11:05 PM CDT (04:05 UTC)
- Expired
- May 26, 2008, 12:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Chase County, KS, Marion County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:46 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 260405
SVRICT
KSC015-017-115-260500-
/O.NEW.KICT.SV.W.0149.080526T0405Z-080526T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN CHASE COUNTY IN CENTRAL KANSAS.
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL MIDNIGHT CDT.
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURNS TO ANDOVER...AND MOVING EAST AT 32 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...AUGUSTA...BENTON...BURNS...CASSODAY...EL DORADO...
ELBING...MATFIELD GREEN...PEABODY...POTWIN...ROSALIA...TOWANDA...
WONSEVU...EL DORADO LAKE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3809 9714 3810 9715 3816 9715 3817 9718
3821 9717 3821 9652 3771 9653 3767 9714
TIME...MOT...LOC 0405Z 255DEG 28KT 3811 9693 3767 9705
$$
KRC6 follow-up statements
000
WWUS53 KICT 260417
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT SUN MAY 25 2008
KSC015-017-115-260500-
/O.CON.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
MARION KS-CHASE KS-BUTLER KS-
1115 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL
MIDNIGHT CDT...
AT 1110 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BURNS TO
AUGUSTA...MOVING EAST AT 32 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EL DORADO BY 1120 PM CDT.
NEAR CASSODAY BY 1140 PM CDT.
NEAR MATFIELD GREEN BY 1145 PM CDT.
THE TOWNS OF WONSEVU...EL DORADO LAKE AND ROSALIA ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
WIND DAMAGE HAS BEEN REPORTED IN WICHITA WITH THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
TORNADO-LIKE WIND DAMAGE IS POSSIBLE WITH THIS STORM. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3809 9714 3810 9715 3816 9715 3817 9718
3821 9717 3821 9652 3771 9653 3767 9714
TIME...MOT...LOC 0415Z 255DEG 28KT 3813 9683 3769 9696
$$
SCHRECK000
WWUS53 KICT 260424
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1125 PM CDT SUN MAY 25 2008
KSC015-017-115-260500-
/O.CON.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
MARION KS-CHASE KS-BUTLER KS-
1125 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL
MIDNIGHT CDT...
AT 1121 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WONSEVU TO
AUGUSTA...MOVING EAST AT 32 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CASSODAY BY 1140 PM CDT.
NEAR MATFIELD GREEN BY 1145 PM CDT.
THE TOWNS OF WONSEVU...EL DORADO LAKE AND ROSALIA ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3767 9714 3821 9698 3821 9652 3783 9653
3783 9654 3780 9653 3778 9654 3771 9653
TIME...MOT...LOC 0425Z 255DEG 28KT 3815 9673 3771 9687
$$
SCHRECK000
WWUS53 KICT 260435
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SUN MAY 25 2008
KSC015-017-115-260500-
/O.CON.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
MARION KS-CHASE KS-BUTLER KS-
1135 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL
MIDNIGHT CDT...
AT 1132 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MATFIELD GREEN
TO 7 MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 32 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CASSODAY BY 1140 PM CDT.
NEAR MATFIELD GREEN BY 1145 PM CDT.
THE TOWNS OF EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.
DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN EL DORADO WITH THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3768 9706 3821 9690 3821 9652 3778 9654
3771 9653
TIME...MOT...LOC 0435Z 255DEG 28KT 3817 9663 3773 9678
$$
SCHRECK000
WWUS53 KICT 260442
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN MAY 25 2008
KSC115-260452-
/O.CAN.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
MARION KS-
1142 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY HAS
BEEN CANCELLED...
AT 1138 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3769 9695 3821 9680 3821 9652 3778 9655
3771 9653
TIME...MOT...LOC 0442Z 255DEG 28KT 3818 9656 3774 9671
$$
KSC015-017-260500-
/O.CON.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
CHASE KS-BUTLER KS-
1142 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER AND SOUTHWESTERN CHASE COUNTIES UNTIL MIDNIGHT CDT...
AT 1138 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MATFIELD GREEN
TO 8 MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 32 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BUTLER AND SOUTHWESTERN CHASE COUNTIES...INCLUDING THE
TOWNS OF MATFIELD GREEN...CASSODAY AND ROSALIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3769 9695 3821 9680 3821 9652 3778 9655
3771 9653
TIME...MOT...LOC 0442Z 255DEG 28KT 3818 9656 3774 9671
$$
SCHRECK000
WWUS53 KICT 260449
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT SUN MAY 25 2008
KSC015-017-260500-
/O.CON.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
CHASE KS-BUTLER KS-
1149 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER AND SOUTHERN CHASE COUNTIES UNTIL MIDNIGHT CDT...
AT 1143 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MATFIELD GREEN
TO 7 MILES SOUTHWEST OF ROSALIA...MOVING EAST AT 32 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BUTLER AND SOUTHERN CHASE COUNTIES...INCLUDING THE TOWNS
OF MATFIELD GREEN...CASSODAY AND ROSALIA.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3821 9672 3821 9652 3778 9655 3771 9653
3769 9689
TIME...MOT...LOC 0449Z 255DEG 28KT 3819 9649 3775 9664
$$
SCHRECK000
WWUS53 KICT 260453
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1154 PM CDT SUN MAY 25 2008
KSC015-017-260504-
/O.EXP.KICT.SV.W.0149.000000T0000Z-080526T0500Z/
CHASE KS-BUTLER KS-
1154 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER AND
SOUTHERN CHASE COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
AT 1149 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3821 9672 3821 9652 3778 9655 3771 9653
3769 9689
TIME...MOT...LOC 0454Z 255DEG 28KT 3820 9644 3776 9659
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:05 PM CDT, 1 hour earlier.
Area forecast discussion, May 25, 10:05 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT SUN MAY 25 2008 .UPDATE... STRONG SEVERE CONVECTION CONTINUES TO PROGRESS EAST ACROSS THE FORECAST AREA THIS EVENING. DESPITE DECREASING SHEAR TO THE EAST/SOUTH...STRENGTHENING NOCTURNAL LOW-LEVEL JET AND MOIST/UNSTABLE AIRMASS TO THE SOUTH/EAST OF CURRENT CONVECTION WILL PROMOTE ACTIVITY CONTINUING ITS EASTWARD TRACK THROUGH EASTERN/SOUTHEAST KANSAS. HOWEVER...THINKING SEVERE THREAT SHOULD GRADUALLY WANE FARTHER EAST DUE TO THE DECREASING SHEAR. NEVERTHELESS...STRONGLY UNSTABLE AIRMASS WILL PROMOTE STRONG/SEVERE STORMS...CAPABLE OF QUARTER-GOLFBALL SIZE HAIL. ADDITIONALLY...DRY MID-LEVELS PER REGIONAL 00Z RAOBS WILL PROMOTE ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WITHIN LINE SEGMENTS/SMALL BOW ECHOES. FURTHERMORE...TRAINING STORMS AND HIGH PRECIPITABLE WATERS WILL PROMOTE VERY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY OVER PORTIONS OF CENTRAL/EAST-CENTRAL KANSAS WHERE TRAINING STORMS HAVE BEEN A BIT MORE PREVALENT. WILL ALLOW TORNADO WATCH TO CONTINUE FOR A BIT LONGER...BUT ENVISION EITHER AN EVENTUAL DOWNGRADE TO SEVERE WATCH...OR EVEN COMPLETE CANCELLATION EVENTUALLY GIVEN STORM TRENDS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 721 PM CDT SUN MAY 25 2008/ AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...WSW-ENE ORIENTATED LINE OF STRONG/SEVERE STORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS CENTRAL KANSAS THROUGH THE EVENING...AND WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS STRONG LOW-LEVEL JET COMMENCES. GIVEN SOUTHWESTERLY MID/UPPER FLOW AND LITTLE SOUTHWARD MOVEMENT OF COLD POOL/OUTFLOW BOUNDARY...THINKING CURRENT ACTIVITY WILL BE HARD- PRESSED TO MOVE TOO FAR SOUTH...BUT MAY GET AS FAR SOUTH HUTCHINSON. HOWEVER...ACTIVITY CURRENTLY OVER THE OK/TX PANHANDLES MAY EVENTUALLY GET INTO SOUTH-CENTRAL/SOUTHEAST KANSAS LATE TONIGHT. FRONTAL BOUNDARY IS EXPECTED TO MEANDER SOUTH ACROSS THE AREA FOR MONDAY...WHICH WILL CONTINUE THUNDERSTORM CHANCES AREAWIDE. KLEINSASSER PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 25 2008/ DISCUSSION... SYNOPSIS... CONVECTIVELY ACTIVE PERIOD CONTINUES THRU TUE NIGHT AS MID-UPR LOW... DRIFTING E OVER SRN ONTARIO...DRAGS COLD FRONT S/SE INTO C KS TONIGHT & MON. SUCH MOVEMENT OF THE MID-UPR LOW THRU TUE WILL INDUCE DECELERATION OF THE FRONT WITH BOUNDARY LIKELY SETTING UP CAMP IN W-E MANNER THROUGH THE HEART OF KICT COUNTRY. WITH HIGH OCTANE SFC-850MB FUEL CONTINUING TO MIGRATE N FROM SRN PLAINS...NUMEROUS (+)TSRA...POSSIBLY SEVERE...TO PUT DAMPER ON REMAINDER OF MEMORIAL DAY HOLIDAY...ESPECIALLY IN C KS WHERE FLOODING RAINS ARE LIKELY TONIGHT. TONIGHT-TUE NIGHT: PER SYNOPSIS HAVE GONE NEARLY FULL-THROTTLE ON POPS NEARLY ALL AREAS TONIGHT...WITH FOCUS ON C KS THRU 12 MID-NIGHT WITH AXIS OF HIGHEST POPS GRADUALLY SHIFTING SE OVER REMAINDER OF KICT COUNTRY AS MASSIVE MCS VENTURES OVER THESE LATTER AREAS THEREAFTER. WITH AFORE-MENTIONED FRONT DECELERATING PROLONGED PERIODS OF +RA LIKELY OVER ESPECIALLY C KS WHERE ECHO-TRAINING LIKELY...ESPECIALLY THIS EVENING. WITH 1 & 3-HOUR FFGS IN 1.5-2.5 INCH RANGE HAVE ISSUED FLOOD WATCH FOR ALL OF C KS FOR TONIGHT THATLL INCLUDE MARION & CHASE COUNTIES. DEEP-LAYER SHEAR COUPLED WITH VERY UNSTABLE() AIRMASS TO OBVIOUSLY PROMOTE SUPER-CELLULAR CONVECTION THROUGH TUE NIGHT WITH GREATEST SEVERE POTENTIAL GRADUALLY SHIFTING SE OVER SC & SE KS TUE AFTERNOON & EVENING. MID-WEEK: NO CHANGES TO INHERITED FORECAST WITH COOLER TEMPS SPREADING S ACROSS PRIMARILY C KS TUE & WED. NEXT WEEKEND: ATMOSPHERE SHOULD BE PRIMED & READY FOR MORE TSRA FRI NIGHT AS POTENT MID-UPR LOW SPRINTS E/SE ACROSS NRN PLAINS...SWEEPING COLD FRONT SE OVER KS. WITH MID-UPR LOW FILLING AS IT ASSUMES DUE E TRACK ACROSS GREAT LAKES LATE SAT NIGHT/EARLY SUN...FRONT SHOULD DECELERATE & PERHAPS EVEN STALL NEAR RED RIVER AROUND THIS SAME TIME...THEREBY SHUNTING BEST TSRA POTENTIAL ACROSS SRN KS SAT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 89 68 77 / 70 40 60 40 HUTCHINSON 67 88 66 75 / 70 40 80 40 NEWTON 67 87 67 76 / 70 40 70 40 ELDORADO 68 87 69 78 / 70 40 60 40 WINFIELD-KWLD 69 89 69 80 / 70 40 50 40 RUSSELL 62 86 57 70 / 70 40 80 40 GREAT BEND 63 87 60 72 / 70 40 80 40 SALINA 63 85 62 72 / 70 50 80 40 MCPHERSON 65 87 65 74 / 70 40 80 40 COFFEYVILLE 69 87 69 83 / 60 40 30 50 CHANUTE 69 85 69 81 / 60 40 50 50 IOLA 69 85 69 80 / 60 40 50 50 PARSONS-KPPF 69 86 69 82 / 60 30 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ032-033-047>053. &&
Hazardous weather outlook, May 25, 9:46 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 946 PM CDT SUN MAY 25 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 946 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. WINDS UP TO 70 MPH AND QUARTER SIZE HAIL WILL BE THE PRIMARY THREATS. ADDITIONALLY...PREVIOUS HEAVY RAINFALL FROM SUNDAY AFTERNOON AND EVENING THUNDERSTORMS...ALONG WITH ADDITIONAL HEAVY RAINFALL TONIGHT WILL PROMOTE LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING AREAWIDE. THE FLOODING WILL BE MAINLY OF RURAL AND URBAN FLOOD-PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION FROM MONDAY THROUGH TUESDAY NIGHT. WITH THE THUNDERSTORMS TRAVERSING GENERALLY THE SAME AREAS...THE VERY HEAVY RAINS ASSOCIATED WITH THIS ACTIVITY MAY CAUSE FURTHER FLOODING. THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL SHIFT SOUTHEAST OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON AND EVENING. ONE IS URGED TO LISTEN FOR ANY FURTHER WATCHES OR WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OVER THE NEXT TWO DAYS. .SPOTTER INFORMATION STATEMENT... && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MBS/BDK/EPS/ADK
In the hours before
Special weather statement, May 25, 9:52 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT SUN MAY 25 2008 KSZ051-068-083-092-260445- HARVEY-MCPHERSON-SEDGWICK-SUMNER- 952 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...MCPHERSON...SEDGWICK AND SUMNER COUNTIES... AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALVA TO 9 MILES WEST OF NORWICH TO WALDRON...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Local storm report, May 25, 9:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 2 E CLEVELAND 37.55N 98.09W
05/25/2008 E50 MPH KINGMAN KS LAW ENFORCEMENT
40 TO 50 MPH WINDS 2 TO 3 MILES EAST OF CLEVELAND.
&&
CDBLocal storm report, May 25, 10:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST 4 WSW MOUNDRIDGE 38.18N 97.59W
05/25/2008 E45 MPH MCPHERSON KS TRAINED SPOTTER
&&
CDBLocal storm report, May 25, 10:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
05/25/2008 E55.00 MPH SEDGWICK KS TRAINED SPOTTER
50 TO 55 MPH WIND GUSTS.
&&
CDBLocal storm report, May 25, 10:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1050 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 2 SE MID CONTINENT AIRP 37.64N 97.41W
05/25/2008 SEDGWICK KS AMATEUR RADIO
FENCE BLOWN OVER.
&&
CDBSpecial weather statement, May 25, 10:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1051 PM CDT SUN MAY 25 2008 KSZ052-053-069-260445- BUTLER-CHASE-MARION- 1051 PM CDT SUN MAY 25 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE AND EASTERN MARION COUNTIES... AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PEABODY TO 6 MILES NORTH OF ANDOVER...AND MOVING EAST AT 32 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 85 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 55 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Elk, Greenwood | 68 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 51 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.